Arkansas, 2025Tornadoes and Damaging Winds in Arkansas, April 20, 2025
April 20, 2025 · NWS LZK · 9 events in 8 counties and zones
Isolated severe weather developed on the afternoon and evening hours of 20th in close proximity to a warm front and associated upper level feature just north and west of Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe weather developed on the afternoon and evening hours of 20th in close proximity to a warm front and associated upper level feature just north and west of Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 20, 2:07 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 20, 2:07 PM CST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
307 PM CDT Sun Apr 20 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday)
Issued at 302 PM CDT Sun Apr 20 2025
Forecast for impacts will continue to focus on events through
03z/21.
Convection, currently forming in line segments, is now
in western Arkansas. This activity is forming ahead of a cold
front across eastern Oklahoma, which is accelerating eastward.
Activity is expected to show some overall strengthening through
the afternoon. All hazards will be possible through early
evening. Recent CAM guidance suggests a pronounced convective
weakening will occur with the loss of solar insolation and
assoicated contribution to local instabiltiy.
The cold front will continue eastward on Monday. This feature will
provide a focus for addtiional, much weaker convective development
on Monday, mainly early in the day across southeast sections of
the forecast area.
&&
.LONG TERM...
(Tuesday Night through next Sunday)
Issued at 302 PM CDT Sun Apr 20 2025
A west-southwesterly flow will prevail over the mid south during
this period. Several well defined short waves in this flow will
move over the forecast area during this period, and will promote
convective development. Later forecasts will better refine any
flooding potential.
Above normal temperatures will prevail during this forecast
period.
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sun Apr 20 2025
Low end VFR/MVFR ceilings wl persist this aftn acrs the FA, along
with gusty south and southwest winds. A line of storms wl
accompany a cold front acrs the area later this aftn into tngt..
Winds wl shift to the west and northwest behind the FROPA.
Lingering rain chcs wl be noted acrs southeast AR as the front
slows down. MVFR ceilings wl return to north AR tngt as low clouds
rotate arnd the departing storm system.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 55 77 52 82 / 90 0 0 0
Camden AR 55 80 56 83 / 70 0 20 30
Harrison AR 48 74 51 79 / 10 0 0 0
Hot Springs AR 51 79 53 82 / 40 0 0 10
Little Rock AR 56 79 56 82 / 80 0 10 10
Monticello AR 63 82 61 83 / 90 30 30 50
Mount Ida AR 49 80 52 83 / 10 0 0 10
Mountain Home AR 50 74 50 80 / 30 0 0 0
Newport AR 55 76 53 80 / 90 0 0 10
Pine Bluff AR 58 79 57 83 / 80 0 20 30
Russellville AR 50 79 52 82 / 20 0 0 0
Searcy AR 54 78 53 81 / 90 0 0 10
Stuttgart AR 59 78 57 82 / 90 0 10 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM CDT this evening for ARZ004>006-014-015-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341.
&&
SHORT TERM...55
LONG TERM....55
AVIATION...55
Hazardous weather outlook, Apr 20, 1:12 AM CST, 15 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
212 AM CDT Sun Apr 20 2025
ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-211000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
212 AM CDT Sun Apr 20 2025
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Strong to severe thunderstorms will be possible this morning over
far northwestern portions of the area as a warm front lifts north
over the area. Damaging winds and a brief tornado are the primary
threats this morning...with maybe some marginally severe hail.
Some areas of heavy rainfall could also be seen this
morning...which may result in an increased threat for flash and
river flooding.
A break will be seen later this morning into the early afternoon
hours. However...more thunderstorms are expected this afternoon
into tonight as a cold front moves east across the state. There
will be an increased threat for severe thunderstorms...with
damaging and a few tornadoes the primary threats. A few
thunderstorms could also produce large hail as well. The best
chances for seeing severe weather will be across the northwestern
half of the area this afternoon and evening. Locally heavy
rainfall could also result in an isolated flash flood threat.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
The threat for severe weather will become low by Monday morning as
the storm system exits the state. However...more thunderstorms
will be possible for the middle to latter half of next week...but
the threat for organized severe weather looks uncertain at this
time.
.Spotter Information Statement...
Spotter activation may be needed through tonight.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Special weather statement, Apr 20, 1:52 PM CST, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
252 PM CDT Sun Apr 20 2025
ARZ052-137-138-140-141-230-237-238-240-241-340-341-202030-
Pike AR-Northwest Yell County AR-Northern Scott County AR-
Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-
Southern and Eastern Logan County AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
252 PM CDT Sun Apr 20 2025
...Strong thunderstorms will impact portions of southern Logan,
western Pike, southeastern Scott, eastern Polk, southwestern Yell and
western Montgomery Counties through 330 PM CDT
...
At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Waldron to Caney Creek
Wilderness to near Dierks. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Fork... Cardiff...
Little Missouri Falls Recreatio...Pine Ridge...
Shady Lake Recreation Area... Daisy State Park...
Blue Ball... Union Hill...
Narrows Dam... Cedar Creek...
Pencil Bluff... Acorn...
Y City... Bard Springs Recreation Area...
Nola... Roaring Branch Natural Area...
Daisy... Sims...
Parks... Albert Pike Recreation Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for western,
central and southwestern Arkansas.
&&
LAT...LON 3476 9428 3512 9362 3487 9366 3400 9371
3400 9372 3401 9382 3418 9382 3419 9393
3435 9394 3435 9423 3419 9425 3420 9425
3436 9423
TIME...MOT...LOC 1952Z 213DEG 50KT 3482 9405 3442 9408 3409 9412
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
73Special weather statement, Apr 20, 2:22 PM CST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Little Rock AR
322 PM CDT Sun Apr 20 2025
ARZ042-052-053-140-141-237-238-240-241-340-341-202100-
Pike AR-Southwest Montgomery County Higher Elevations AR-
Yell Excluding Northwest AR-Clark AR-Polk County Lower Elevations AR-
Central and Southern Scott County AR-
Southeast Polk County Higher Elevations AR-
Northern Montgomery County Higher Elevations AR-Garland AR-
Northern Polk County Higher Elevations AR-
Central and Eastern Montgomery County AR-
322 PM CDT Sun Apr 20 2025
...Strong thunderstorms will impact portions of northwestern Clark,
Pike, northwestern Garland, southeastern Scott, east central Polk,
southwestern Yell and Montgomery Counties through 400 PM CDT
...
At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Muddy Creek WMA to near Norman to near
Murfreesboro. Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Big Fork... Murfreesboro...
Little Missouri Falls Recreatio...Pine Ridge...
Pisgah... Daisy State Park...
Crater Of Diamonds State Park... Story...
Bear Creek Public Use Area... Narrows Dam...
Amity... Cedar Creek...
Pencil Bluff... Glenwood...
Shawmut... Rosboro...
Silver... Delight...
Mauldin... Roaring Branch Natural Area...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CDT for central,
western and southwestern Arkansas.
&&
LAT...LON 3481 9397 3485 9344 3482 9333 3440 9339
3439 9341 3434 9341 3434 9340 3426 9341
3396 9348 3394 9353 3396 9353 3396 9362
3398 9365 3401 9375 3401 9382 3418 9382
3419 9393 3435 9394 3435 9401
TIME...MOT...LOC 2022Z 223DEG 52KT 3483 9364 3450 9367 3404 9375
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
73Event by event
6 tornado, 2 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
Tornado, Saline
- When
- April 20, 4:21 PM CST to 4:32 PM CST
- Where
- Saline County, 2.2 mi WSW of Reform to 4.94 mi NE of Alum Fork
- Rating
- EF1
- Path length
- 7.5 mi
- Path width
- 350 yd
- Continued into
- Perry, Ar (LZK)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.769, -92.866
This tornado began in a highly wooded and largely inaccessible area south of Lake Winona and continued northeast damaging many trees on the Lake Winona side of the community of Reform. The tornado continued northeast, primarily through wooded areas damaging many trees along its path. It eventually crossed over the Saline County line into Perry County. Within Saline County, there was a large swath of nearly continuous tree damage along the entire path of the tornado consistent with a high end EF-1 tornado, with peak estimated winds of 110 mph.
Tornado, Perry
- When
- April 20, 4:32 PM CST to 4:33 PM CST
- Where
- Perry County, 2.61 mi S of Williams Junction to 2.58 mi S of Williams Junction
- Rating
- EF1
- Path length
- 0.2 mi
- Path width
- 350 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 34.842, -92.770
This tornado crossed from Saline County into Perry County, crossing Forest Road 132 near Round Mountain before dissipating. This tornado was rated an EF-1 with maximum winds of 110 mph with a total path length of 7.9 miles.
Thunderstorm Wind, Perry
- When
- April 20, 4:35 PM CST
- Where
- Perry County, 2.76 mi S of Williams Junction
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 34.840, -92.770
A large tree was blown across a roadway.
Tornado, Pulaski
- When
- April 20, 5:55 PM CST to 5:57 PM CST
- Where
- Pulaski County, 1.7 mi NW of Tates Mill to 2.99 mi NNE of Tates Mill
- Rating
- EF1
- Path length
- 3.1 mi
- Path width
- 200 yd
- Continued into
- Faulkner, Ar (LZK)
- Reported by
- NWS Storm Survey
- Coordinates
- 34.984, -92.195
This tornado began in far northeast Pulaski County, southwest of Highway 107 near the intersection of Dorsey and Pipeline Roads. This tornado damaged several trees as it moved northeast into far southeast Faulkner County. Within Pulaski County, the tornado was rated an EF-1 with maximum estimated winds of 95 mph.
Tornado, Faulkner
- When
- April 20, 5:57 PM CST to 6:02 PM CST
- Where
- Faulkner County, 3.15 mi ESE of Otto to 4.58 mi E of Funston
- Rating
- EF0
- Path length
- 2.7 mi
- Path width
- 200 yd
- Continued into
- Lonoke, Ar (LZK)
- Reported by
- NWS Storm Survey
- Coordinates
- 35.010, -92.150
This tornado moved out of Pulaski County into far southeast Faulkner County. The tornado tracked northeast downing many large limbs over Wilson Hill before continuing northeast into far northwest Lonoke County. Within Faulkner County, the tornado was rated an EF-0 with maximum estimated winds of 80 mph.
Tornado, Lonoke
- When
- April 20, 6:02 PM CST to 6:09 PM CST
- Where
- Lonoke County, 2.91 mi WNW of Mountain Spgs to 3.57 mi NE of Mountain Spgs
- Rating
- EF1
- Path length
- 5.5 mi
- Path width
- 500 yd
- Continued into
- White, Ar (LZK)
- Reported by
- NWS Storm Survey
- Coordinates
- 35.040, -92.120
This tornado continued out of Faulkner County into far northwest Lonoke County. The tornado crossed Ballard Road near the county line, just south of Ballard Hill. Most of the tornadoes path was found to be in northwest Lonoke County. This tornado crossed Highway 5 just south of the intersection of Highway 319 downing numerous trees. The tornado would then cross Highway 319 approximately 1.5 miles east of the intersection of Highway 5 and 319. Most of the damage from the tornado was tree damage, with many uprooted trees found along its path. Most of the damage to structures was found to be associated with trees falling into these structures. Within Lonoke County, the tornado was rated an EF-1 with maximum sustained winds of 105 mph.
Tornado, White
- When
- April 20, 6:09 PM CST to 6:13 PM CST
- Where
- White County, 4.46 mi SE of El Paso to 2.43 mi WNW of Stony Pt
- Rating
- EF1
- Path length
- 2.87 mi
- Path width
- 500 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.070, -92.030
This tornado continued out of Lonoke County into White County. The tornado would cross Archer Road, Blakely Lane, and Gillham Road before dissipating near the community of Opal near Highway 64. The tornado removed most of the roofing material off of a couple outbuildings along its path in White County. Within White County, the tornado was rated an EF-1 with maximum estimated winds of 90 mph. The total length of the tornado was 14.1 miles and was rated an EF-1 with maximum winds of 105 mph.
Funnel Cloud, Independence
- When
- April 20, 7:01 PM CST
- Where
- Independence County, 2.15 mi SSE of Turkey Hill
- Reported by
- Emergency Manager
- Coordinates
- 35.840, -91.240
A funnel cloud was observed by the emergency manager 3 miles north-northwest of Kenyon.
Thunderstorm Wind, Lawrence
- When
- April 20, 7:32 PM CST
- Where
- Lawrence County, 2.07 mi S of College City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.090, -90.930
Power lines were downed along AR-State Highway 34 near the intersection with US Highway 67 to the northeast of Walnut Ridge.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, April 20 to 21, 2025$4.8 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Missouri, April 20, 20251 injured · $257,000 · EF2 · 23 events
- Rip Current in Florida, April 20, 20251 death · 1 event
- Tornado and Flash Flood in Kansas, April 20, 2025$725,000 · EF1 · 5 events
- Tornado and Damaging Winds in Arkansas, April 20, 2025$757,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in Illinois, April 20, 2025$280,000 · EF1 · 17 events
- Tornadoes and Damaging Winds in Illinois, April 20, 2025$43,000 · EF1 · 23 events
- Tornadoes and Damaging Winds in Illinois, April 20, 2025EF1 · 11 events
- Flash Flooding and Damaging Winds in Iowa, April 20 to 21, 202578 kt wind · 11 events
- High Wind in Maine, April 20, 202552 kt wind · 6 events
- Dense Fog in Colorado, April 20, 20252 events
- Damaging Winds in Montana, April 20 to 21, 202550 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265091, 1265094, 1270225, 1265102, 1265103, 1265115, 1265117, 1270241, 1270238.